MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 2901-90098
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual inspection: the returned everest locking screw inserter was visually and functionally inspected.The instrument arrived fully assembled.The tip of the device was observed to be fractured, with little hex pattern remaining.The instrument was disassembled.The outer shaft, containing the locking mechanism, was very visibly worn, while the inner shaft, containing the tip, appeared to have no visible signs of use.Functional inspection: with the locking mechanism in the unlocked position, the inner shaft was able to spin freely.The knob of the locking mechanism was attempted to be pulled upwards to move to the 'locked' position, but was jammed halfway between the two options.The knob was unable to return to the locked position with normal force.Complaint history records were reviewed for this lot, and 3 similar complaints were identified.The reported event of a tip deformation/fracture could occur due to consistent use of the device throughout its lifetime, excessive torsional or axial force utilized on the instrument, use of the device against the surgical technique guide, or patient factors contributing to fatigue on the instrument.Therefore, the root cause of the reported event cannot be conclusively determined at this time.
 
Event or Problem Description
This report summarizes one malfunction event where the tip of everest locking screw inserter "stripped" intra-operatively.Surgery was successfully completed with another driver and no delay.No adverse consequences or medical intervention were reported.

Brand Name
LOCKING SCREW INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12723442
Report Number3004774118-2021-00339
Device Sequence Number19904069
Product Code LXH
UDI-Device Identifier10888857040564
UDI-Public10888857040564
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2901-90098
Device Lot NumberHRGP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1